Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Ecstacy, alcohol, heart racing, shortness of breath

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I took 1.5 pills of ecstacy 8 day ago. i also had some alcohol. the day after my heart was racing the whole day. stopped after 1 day. ive gotten better each day. heart is no longer racing, but i still get shortness of breath sporadically throughout the day. No other side effects at this point. i feel like i'm 85% back to normal and a lot better. should i just give it a few more days? Or is there anything to be worried about?

25 years old. 5'8". 150 lbs. good health, no medical history
Posted Wed, 11 Apr 2012 in Drug Abuse
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,

Thanks for posting your query.

The effects of Ecstasy are sometimes similar to the use of amphetamines and cocaine and these include increases in heart rate and blood pressure, nausea, blurred vision, faintness, chills, sweating and shortness of breath. Alcohol when consumed for a long period of time can also cause shortness of breath, enlarged heart and abnormal heart rhythm.

These side effects are likely to subside in a few days but you should not use ecstasy or take any alcohol during this time. Eat healthy, nutritious food and do mild exercises like walking or cycling everyday. Also do not consume alcohol or any form of other drugs during this time and the symptoms will subside. You do not have to worry about them as they will disappear with good diet and exercise. If you take alcohol on regular basis, then you should decrease it gradually because shortness of breath is a likely side effect of alcohol consumption also.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Ecstacy, alcohol, heart racing, shortness of breath 18 hours later
Is it ok to go back to my strenuous work out routine or should I take it easy and stay with mild work outs until my breathing/anxiety levels return to normal?

Thank you very much for your help.
 
 
Answered by Dr. Jasvinder Singh 8 hours later
Hello,

Thanks for writing back. It is advisable to start with mild to moderate exercises first and then move over to strenuous work out routine once the symptoms of shortness of breath completely subside.

Also try making some lifestyle changes. You can share your worries or stress with your family and friends and they can help you out by giving valid reasons or solutions. Also start doing yoga or meditation exercises which help in having a calming effect on the mind.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor